I’ve been diagnosed with schizophrenia (but they have also called me schizoaffective/depressive type and schizoaffective/bipolar type and previously, bipolar and related disorder with psychotic disorder unspecified) and obsessive-compulsive disorder. I recently decided to go on the antidepressant medication, Paxil, since my family has a good history with this drug. I mostly just did not want to feel my overbearing emotions, especially since I’m going through a traumatic heartbreak right now. My primary doctor prescribed me with 20mg of Paxil, but I’ve been taking only half the tablet since the night of October 4th and I was instructed to do so for eight days before taking the full pill. And nothing became a problem for me until the first full day, after I took the other half of the pill. It was night time again (I take my medication at 7:55pm) and it took less than an hour for me to feel nauseous. I developed a mild headache afterwards, but it soon became severe. I was suddenly dizzy. I then began to hallucinate; objects appeared to move closer to me and colored stripes flew across my face. It was extremely hard for me to relax, since I was very agitated. I was shaking and sweating, too. My body cramped up and I felt a shock of pain shoot up my collarbone. I couldn’t sleep and it was getting very late and I had to work the next day, but I really just could not sleep. My thoughts were racing so fast, and I believed that I was having sexual intercourse with my coworker as I laid in my bed. I did eventually fall asleep, but when I woke up, I was still anxious and shaky. It became even worse when I arrived at work. More people than usual were in the break room, talking and laughing so loudly, and my heart started to race again. My chest was getting unbearably sore and it was hard to breathe. I clocked in some time later and it was very crowded in that grocery store. My hands trembled so much that it was much too difficult for me to bag groceries, to walk back and forth to other checkstands and I was getting extremely irritable with the customers who wouldn’t speak up. I was panicking so much that I had to ask to take an asthma break. That’s when I ran into my friend, and once I saw him, I became euphoric, suddenly. I then did something that I would NEVER do if I didn’t feel that out of alignment. I asked my friend, while giggling like a high school girl, if he could be my work boyfriend. He didn’t agree to this, and instantly, I became enraged at how he didn’t view my optimistic views. I grabbed him by his shoulder and nearly shoved him through the hallway of the break room so that we could be in a more private setting, but he parted from me and that made me even more upset. I demanded that he follow me, but he was hesitant and said, “I don’t - “, but then I growled at him and motioned for him to follow me. He then lowered his head a little and slowly walked over to me. I then explained to him about what I meant to say, as best as I could, since I was in such a terrible state of mind. I referred to a conversation that we had back in September and he didn’t recall it, which made me super pissed at that point. I was about to batter him, my friend — I wanted to hurt him. We did hug afterwards and I told him that I’m “on a new medicine and that I feel flushed”. I clung to him and apologized repeatedly and once I got home, I yelled, screamed and acted so out of control. I alternated between crying spells and stability. I didn’t know what I was feeling. I wanted to kill myself. I thought of cutting my wrists and banging my head against a wall. I wanted to die more than anything. I even texted most of my friends, even the friend I wanted to hurt. I sent him a long paragraph about how sorry I was. I even tweeted a celebrity, in hopes that they would understand my rampage of emotions.
I won’t be able to see my therapist until the 13th, but I’m trying to get into her office tomorrow. I think that it would be a good idea to get off of this medication since it doesn’t seem to be working for me, and I know that I should give it more time but honestly, these side effects aren’t what I remember reading about online. People who take Paxil and experience this kind of pain, I thought, only felt it during their withdrawals. But I’m going through that and much worse, and the Paxil hasn’t fully kicked in yet. Please, could any of you give me any advice? What do you think is happening to me?
I’ve posted this on another online forum but it hasn’t been responded to yet
UPDATE: I went to the ER last night and was told to stop taking Paxil. I also have an appointment today in the afternoon with a mental health professional, so I’ll discuss with them my issues with this medication and whether or not I should use antidepressants in the future.